EconPapers    
Economics at your fingertips  
 

Revealed Preference with Stochastic Demand Correspondence

Indraneel Dasgupta () and Pattanaik P. K
Additional contact information
Pattanaik P. K: University of California, Riverside, prasanta.pattanaik@ucr.edu

The B.E. Journal of Theoretical Economics, 2010, vol. 10, issue 1, 21

Abstract: We extend the revealed preference theory of consumer's behavior originating in Samuelson's Weak Axiom of Revealed Preference to simultaneously permit both non-singleton choice sets and random choice. We provide a consistency postulate for demand behavior when such behavior is represented in terms of a stochastic demand correspondence. When the consumer spends his or her entire wealth, our rationality postulate is equivalent to a condition we term "stochastic substitutability." This equivalence generates as special cases in most of the basic results regarding consumers' demand behavior in the existing revealed preference literature.

Keywords: stochastic demand correspondence; weak axiom of revealed preference; weak axiom of stochastic revealed preference; general substitution theorem; demand theorem; demand aggregation (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://doi.org/10.2202/1935-1704.1654 (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
Working Paper: Revealed Preference with Stochastic Demand Correspondence (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejtec:v:10:y:2010:i:1:n:35

Ordering information: This journal article can be ordered from
https://www.degruyter.com/journal/key/bejte/html

DOI: 10.2202/1935-1704.1654

Access Statistics for this article

The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper

More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2025-03-23
Handle: RePEc:bpj:bejtec:v:10:y:2010:i:1:n:35